Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

The span for Hausdorff continua


Author: Antonio Peláez
Journal: Proc. Amer. Math. Soc. 138 (2010), 1113-1120
MSC (2000): Primary 54F15; Secondary 54H25, 54E15
Published electronically: October 26, 2009
MathSciNet review: 2566576
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The author previously defined the surjective semispan for Hausdorff continua and he proved that chainable continua have empty surjective semispan. In this paper, we define the semispan, the surjective span and the span of a Hausdorff continuum. We characterize the emptiness of these notions in terms of universal mappings to prove that a continuum has empty span (semispan) if and only if each of its subcontinua has empty surjective span (semispan). We also prove that the emptiness of these notions is invariant under inverse limits.


References [Enhancements On Off] (What's this?)

  • 1. Ryszard Engelking, General topology, 2nd ed., Sigma Series in Pure Mathematics, vol. 6, Heldermann Verlag, Berlin, 1989. Translated from the Polish by the author. MR 1039321
  • 2. K. P. Hart and B. J. van der Steeg, Span, chainability and the continua ℍ* and 𝕀ᵤ, Topology Appl. 151 (2005), no. 1-3, 226–237. MR 2139754, 10.1016/j.topol.2004.03.007
  • 3. A. Lelek, Disjoint mappings and the span of spaces, Fund. Math. 55 (1964), 199–214. MR 0179766
  • 4. A. Lelek, On the surjective span and semispan of connected metric spaces, Colloq. Math. 37 (1977), no. 1, 35–45. MR 0482680
  • 5. A. Peláez, The surjective semispan for Hausdorff continua, to appear in Topology and its Applications.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 54F15, 54H25, 54E15

Retrieve articles in all journals with MSC (2000): 54F15, 54H25, 54E15


Additional Information

Antonio Peláez
Affiliation: Universidad Autónoma de la Ciudad de México, Plantel Cuautepec, Avenida la Corona 320, Gustavo A. Madero, C.P. 07160, México D. F.
Email: pelaez@matem.unam.mx

DOI: http://dx.doi.org/10.1090/S0002-9939-09-10123-5
Keywords: Hausdorff continua, span, surjective span, semispan, surjective semispan
Received by editor(s): December 5, 2008
Received by editor(s) in revised form: April 16, 2009
Published electronically: October 26, 2009
Communicated by: Alexander N. Dranishnikov
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.